MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LP VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LP VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 44465
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the lumbar peritoneal (lp) shunt system was implanted in (b)(6) 2016.According to the report, the physician stated that the valve pressure value was unable to be changed.Reportedly, since the physician considered the event was a product malfunction issue, a revision was performed to replace the product with another manufacturer's device.At the time of the report, the patient's status was alive-no injury.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve was able adjust to all pressure level settings on the first attempt.Therefore the conditions of the complaint could not be duplicated by laboratory personnel.The valve met the requirements for reflux and leak testing.However it did not meet the requirements for pressure-flow, and pre-implantation testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve.The instructions for use (ifu) that accompany the device indicate that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris.¿ a review of the manufacturing records was not possible as no lot number was provided.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LP VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6828162
Report Number2021898-2017-00462
Device Sequence Number1118158
Product Code JXG
UDI-Device Identifier00643169466210
UDI-Public00643169466210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123524
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number44465
Device Lot NumberD75842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;